Texas, 2006

Hail in Texas, May 10, 2006

May 10, 2006 · NWS HGX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 10, 1:30 PM CST, 38 minutes earlier.

Area forecast discussion, May 10, 1:30 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT WED MAY 10 2006

.DISCUSSION...
FRONT CURRENTLY LOCATED FROM CROCKETT TO BRENHAM MOVING SOUTH AT
AROUND 25 MPH. APPEARS CONVERGENCE ALONG THE BOUNDARY IS ASSISTING
THE CAP ERODE AND BROKEN LINE OF PRECIP IS DEVELOPING ALONG THE
BOUNDARY. EXPECT IT TO FILL IN AND FURTHER INTENSIFY AS IT
APPROACHES THE COAST. ATMOS AHEAD OF THE FRONT IS POTENTIALLY
EXTREMELY UNSTABLE WITH CAPES >5000 AND LIS -7 TO -11. SEVERE
STORMS ARE LIKELY WITHIN THE LINE WITH HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREAT. ASSUMING CURRENT MOVEMENT HOLDS...ANTICIPATE THE
LINE TO BE FROM ROUGHLY MOSS HILL TO DOWNTOWN HOUSTON TO EL CAMPO
AROUND 430PM AND OFF THE COAST EARLY THIS EVENING. IMPROVING
CONDITIONS AND COOLER TEMPS POST FROPA TONIGHT.

VERY NICE WX ON TAP FOR THE MAJORITY OF THE NEXT 7 DAYS. SFC HIGH
PRES WILL MOVE EAST OF THE REGION LATE FRIDAY ALLOWING AN ONSHORE TO
RESUME FRI ALONG WITH A BRIEF WARMING TREND. MID LEVEL TROF BECOMES
ANCHORED OVER THE EASTERN US AS RIDGE BUILDS ACROSS THE ROCKIES.
THIS FAVORABLE UPPER LEVEL PATTERN SHOULD ALLOW ANOTHER FRONT TO
MOVE THROUGH ON SUNDAY. DOUBT THERE WILL BE ENOUGH TIME TO GET MUCH
MOISTURE BACK INTO THE AREA PRIOR TO THE FRONT ARRIVING...SO WILL
MAINTAIN THE LOW POPS ALREADY IN THE FCST IN ASSOCIATION WITH THE
FROPA. NW FLOW ALOFT SHOULD PERSIST INTO THE MIDDLE OF NEXT WEEK
WHICH WILL PROVIDE DRY CONDITIONS WITH OVERNIGHT LOWS IN THE UPPER
50S-LOW 60S AND AFTN HIGHS BETWEEN 80-85. 47

&&

.MARINE...
FRONT WILL APPROACH EARLY THIS EVENING USHERING AN OFFSHORE FLOW
WHICH WILL STRENGTHEN BY LATE EVENING/MIDNIGHT. WE WILL CONTINUE SCEC
FOR WATERS EARLY EVENING...THEN SCA OVERNIGHT. WAVE HEIGHTS SHOULD
PICK UP 7-8 FEET SOUTHERN FRINGES OF COASTAL WATERS BY TOMORROW
MORNING. WAVE HEIGHTS FALLING MID/LATE MORNING THURSDAY WITH
OFFSHORE FLOW DECREASING IN STRENGTH AND BECOMING NORTHEAST. ONSHORE
FLOW RETURNING LATER FRIDAY. NEXT FRONT MOVING ACROSS CWFA SATURDAY
NIGHT AND AGAIN EXPECT OFFSHORE FLOW ON SUNDAY. 37

&&

.AVIATION...
CEILINGS RUNNING NEAR 3KFT CENTRAL AND SOUTHERN PART OF CWFA. HAZE
STILL RESTRICTING VISIBILITIES IAH AND TO A LESSER EXTENT HOU.
BELIEVE THIS WILL IMPROVE AS WIND VEERS TO WEST/NORTHWEST
W/PRE-FRONTAL FRONT APPROACHING. FRONT SHOULD APPROACH IAH AROUND 4
PM AND SHOULD BE MOVING ACROSS COASTAL WATERS DURING THE EVENING.
SURROUNDING SOUNDINGS THIS MORNING INDICATED VERY HIGH CAPES ABOUT
5000 J/KG TO EAST OF CWFA AND OVER 7000 J/KG TO THE SW (CRP). MODEST
CAPPING EAST AND STRONG CAPPING SOUTH/SOUTHWEST OF CWFA. UPPER LEVEL
JET PRODUCING SCATTERED CONVECTION OVER COASTAL WATERS EARLY THIS
AFTERNOON. LOW CLOUD CEILINGS BECOMING SCATTERED ONCE FRONT PASSES
THROUGH WITH VFR CONDITIONS EXPECTED OVERNIGHT. 37

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      56  83  52  87  60 /   0   0   0   0   0
HOUSTON (IAH)              58  85  54  85  62 /  30   0   0   0   0
GALVESTON (GLS)            66  80  64  81  70 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS AND GULF 0-60 NM.

&&
Hazardous weather outlook, May 10, 5:00 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT WED MAY 10 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-111100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
600 AM CDT WED MAY 10 2006

...SLIGHT RISK OF SEVERE WEATHER EXPECTED THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST
TEXAS THIS AFTERNOON. THIS WILL PROVIDE A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE
AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AS THE FRONT
MOVES SOUTHWARD. VERY WARM TEMPERATURES AND ABUNDANT MOISTURE WILL
PRODUCE A VERY UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS TODAY. ANY
THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE SEVERE. THE GREATEST
THREAT OF SEVERE WEATHER IS LIKELY LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE WITH SEVERE STORMS.
THE THREAT OF SEVERE WEATHER SHOULD DIMINISH FROM NORTH TO SOUTH
TONIGHT AS THE FRONT MOVES THROUGH THE REST OF THE AREA THIS
AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY.
A WEAK COLD IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS SATURDAY
NIGHT INTO SUNDAY PROVIDING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

The radar

The Houston radar (KHGX), 169 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Trinity

When
May 10, 2:08 PM CST
Where
Trinity County, 8 mi ENE of Trinity
Measured
0.75 in hail
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.983, -95.267

Penny size hail between Trinity and Groveton.

Hail, Polk

When
May 10, 3:10 PM CST
Where
Polk County, 3 mi NW of Livingston
Measured
1.75 in hail
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
30.733, -94.967

Golf ball size hail at FM 2457 and Highway 90.

Hail, Polk

When
May 10, 3:19 PM CST
Where
Polk County, Livingston
Measured
0.75 in hail
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
30.700, -94.933

Penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509570, 5509571, 5509639.